Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On closed subspaces of $ \omega\sp *$

Authors: A. Dow, R. Frankiewicz and P. Zbierski
Journal: Proc. Amer. Math. Soc. 119 (1993), 993-997
MSC: Primary 54G05; Secondary 03E35, 54A99
MathSciNet review: 1152978
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is consistent with the negation of the Continuum Hypothesis that closed subsets of the space $ {\omega ^{\ast}}$ are exactly compact 0-dimensional F-spaces of weight $ \leqslant c$.

References [Enhancements On Off] (What's this?)

  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Springer-Verlag, New York, Heidelberg, and Berlin, 1976. MR 0407579 (53:11352)
  • [vDvM] E. van Douwen and J. van Mill, Subspaces of basically disconnected spaces or quotients of countably complete boolean algebras, Trans. Amer. Math. Soc. 259 (1980), 121-127. MR 561827 (81b:54038)
  • [L] A. Louveau, Caracterisation des sous-espaces compact de $ \beta N$, Bull. Sci. Math. (2) 97 (1973), 259-263. MR 0353261 (50:5745)
  • [vMR] J. van Mill and G. M. Reed, editors, Open problems in topology, North-Holland Elsevier, Amsterdam, 1990, p. 105. MR 1243872 (94i:54001)
  • [S] R. Sikorski, Boolean algebras, Springer-Verlag, Berlin, Heidelberg, and New York, 1969. MR 0242724 (39:4053)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54G05, 03E35, 54A99

Retrieve articles in all journals with MSC: 54G05, 03E35, 54A99

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society